Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 145, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 9, 2011, 5:06 PM EDT for Cumberland County, York County, Pennsylvania. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2011, 5:06 PM EDT (21:06 UTC)
- Expired
- Jun 9, 2011, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Cumberland County, PA, York County, PA
The radar
The State College radar (KCCX), 122 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 5:50 PM EDT | TSTM WND DMG | 2 W York Haven, PA | NUMEROUS TREES AND WIRES REPORTED DOWN IN MANCHESTER...CONEWAGO AND NEWBERRY TOWNSHIPS. |
| Jun 9, 5:50 PM EDT | HAIL 0.88 | 2 Ne Dover, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 44 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 9, 12:53 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 9.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 734 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS51 KCTP 092106
SVRCTP
PAC041-133-092200-
/O.NEW.KCTP.SV.W.0145.110609T2106Z-110609T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
506 PM EDT THU JUN 9 2011
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CUMBERLAND COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
NORTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 600 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THE STORM WAS NEAR MOUNT HOLLY SPRING...MOVING
EAST AT 30 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BOILING SPRINGS AROUND 515 PM EDT...
HOGESTOWN AROUND 525 PM EDT...
DILLSBURG AND MECHANICSBURG AROUND 530 PM EDT...
SIDDONSBURG AND SHIREMANSTOWN AROUND 535 PM EDT...
LOWER ALLEN AND NEW CUMBERLAND AROUND 545 PM EDT...
DOVER AROUND 550 PM EDT...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 211 AND 245...I-81 BETWEEN
MILE MARKERS 31 AND 50...I-83 BETWEEN MILE MARKERS 27 AND 41.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
&&
LAT...LON 4000 7701 4002 7703 4002 7706 4006 7710
4007 7714 4003 7719 4003 7721 4006 7744
4012 7749 4021 7744 4024 7687 4010 7670
3997 7683
TIME...MOT...LOC 2106Z 273DEG 24KT 4013 7723
$$
FORECASTER: DANGELO1 follow-up statement
277
WWUS51 KCTP 092127
SVSCTP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT THU JUN 9 2011
PAC041-133-092200-
/O.CON.KCTP.SV.W.0145.000000T0000Z-110609T2200Z/
CUMBERLAND PA-YORK PA-
527 PM EDT THU JUN 9 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHWESTERN YORK AND EASTERN CUMBERLAND COUNTIES...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR DILLSBURG...OR 7 MILES SOUTHWEST OF MECHANICSBURG...MOVING EAST
AT 30 MPH. A SECOND STORM WAS JUST TO THE WEST OF THE FIRST
STORM...LOCATED WEST OF MOUNT HOLLY SPRINGS AND ALSO MOVING TO THE
EAST AT 30 MPH. BOTH THESE STROMS MAY PRODUCE LARGE HAIL AND WIND
DAMAGE.
LOCATIONS IMPACTED INCLUDE...
SIDDONSBURG...
WELLSVILLE...
LOWER ALLEN...
LEWISBERRY...
VALLEY GREEN...
YORK HAVEN...
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 229 AND 245...I-81 BETWEEN
MILE MARKERS 46 AND 50...I-83 BETWEEN MILE MARKERS 26 AND 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WINDS...
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 4000 7701 4002 7703 4003 7707 4006 7710
4007 7714 4003 7719 4004 7730 4014 7731
4023 7714 4024 7687 4010 7670 3997 7683
TIME...MOT...LOC 2126Z 273DEG 24KT 4012 7706
$$
FORECASTER: DANGELOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 5:03 PM EDT, 3 minutes earlier.
Area forecast discussion, Jun 9, 5:03 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 503 PM EDT THU JUN 9 2011 .SYNOPSIS... STRONG TO SEVERE THUNDERSTORMS WILL ACCOMPANY A COLD FRONT ACROSS CENTRAL AND EASTERN PENNSYLVANIA LATE THIS AFTERNOON AND THIS EVENING. THE COLD FRONT WILL STALL NEAR OR SOUTH OF THE MASON DIXON LINE TONIGHT BEFORE LIFTING BACK NORTH AS A WARM FRONT FRIDAY INTO SATURDAY. ANOTHER COLD FRONT WILL CROSS THE COMMONWEALTH ON SUNDAY. UNSETTLED CONDITIONS WILL PREVAIL THROUGH THE UPCOMING WEEKEND WITH DRIER AND COOLER CONDITIONS BEHIND THE FRONT INTO EARLY NEXT WEEK. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... UPDATE TO CANCEL THE NW PORTION OF SVR TSTM WATCH #451. RECENT RADAR TRENDS ARE DEPICTING MORE ISOLD TSTMS DEVELOPING FM THE SCNTRL MTNS ENEWD INTO THE MID-LWR SUSQ VLY. EXPECT THE MAIN SVR WX THREAT TO SHIFT INTO THESE AREAS OVER THE NEXT 1-3 HRS. PREVIOUS DISCUSSION BELOW. SEVERE THUNDERSTORM WATCH #451 REMAINS IN EFFECT UNTIL 00Z AND INCLUDES ALL CENTRAL PA COUNTIES EXCEPT FOR WARREN. THE LATEST OBSERVATIONAL DATA INDICATES THE PRE-FRONTAL TROUGH OR COLD FRONTAL BOUNDARY HAS PUSHED SEWD ACRS THE NW MTNS WITH CURRENT RADAR TRENDS AND FUTURE STORM INITIATION EXPECTED MAINLY SE OF DUJ-ELM LINE. THIS BOUNDARY WILL REMAIN THE FOCUS FOR NUMEROUS STRONG TO SEVERE TSTMS AS IT CONTINUES TO PUSH SEWD OVER THE CNTRL MTNS AND MID-LWR SUSQ VLY THROUGH THE LATE AFTN AND EVENING HOURS. SPC 1630Z MODERATE RISK OUTLOOK IS WELL-PLACED COVERING THE CNTRL 2/3RDS OF MY CWA. VERY STRONG DIURNAL HEATING OF A VERY MOIST /65-70 DEWPOINT/ AIRMASS WITH WIDESPREAD TEMPERATURES IN THE LOW TO MID 90S HAS RESULTED IN VERY STEEP LAPSE RATES AND ABUNDANT INSTABILITY. AS STORMS APPEAR TO BE EVOLVING INTO LINE SEGMENTS...DMGG WNDS STILL APPEAR TO BE THE MAIN THREAT. HOWEVER LARGE HAIL IS POSSIBLE BUT WILL BE SOMEWHAT LIMITED BY HIGH ENVIRONMENTAL FGZ LEVELS AROUND 15KFT. AWIPS HAIL ALGORITHMS SUGGEST 50DBZ CORES WILL NEED TO EXCEED OVER 35KFT FOR QUARTER SIZE/1 INCH SVR HAIL. CONVECTION WILL GRADUALLY SHIFT SEWD INTO TONIGHT AWAY FROM THE BEST SHEAR. THE LOSS OF DAYTIME HEATING AND WEAKER FLOW SUGGESTS A MORE ISOLATED SVR POTENTIAL SOUTH OF THE PA TURNPIKE. HEAT ADVISORY REMAINS IN EFFECT UNTL 00Z FOR THE LWR SUSQ VLY CNTYS. CURRENT HX VALUES ARE GENERALLY BTWN 98-102F. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... THE COLD FRONT PUSH S OF THE MASON DIXON LINE TONIGHT INTO EARLY FRI MORNING...BUT FLOW ALOFT GOES NEARLY ZONAL WHICH WILL ALLOW THE BOUNDARY TO BECOME QSTNRY. THE FRONTAL ZONE WILL PIVOT AND BEGIN TO RETURN NWD AS A WARM FNT THROUGH FRIDAY AS SFC RIDGE AXIS SLIDES EWD INTO NEW ENGLAND AND WK FNTL WAVE OF LOW PRES MOVES ENE FROM THE MID MS VLY INTO THE SRN GRT LKS. COOL/STABLE AIR WILL RESIDE N OF THE WARM FNT OVR THE NRN 1/2 OF THE CWA TOMORROW WITH THE BEST CHC OF A SHOWER TO TSTM ACRS SW AND SCNTRL MTNS IN THE WARM SECTOR. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... WARM FNT WILL PUSH CONTINUE TO LIFT NEWD FRIDAY NIGHT AND EARLY SATURDAY AS SWLY FLOW INCREASES AHEAD OF COLD FNT TRAILING BEHIND ERN GRT LKS LOW PRES. SCATTERED TSTMS SHOULD DEVELOP ALONG/AHEAD OF SFC COLD FRONT FROM LATE SAT MORNING THROUGH THE AFTERNOON...MOVING EWD ACROSS REGION. SPC DY3 SLGT RISK OUTLOOKS THE WESTERN 2/3 OF THE AREA FOR POTENTIAL SVR WITH THE PRIMARY THREAT BEING DAMAGING GUSTS. RELATIVELY BACKED SFC FLOW INVOF THE RETREATING/PSEUDO WARM FRONT ALSO WILL LEAD TO ENHANCED LOW-LEVEL HODOGRAPHS/SRH AND STORM-RELATIVE BOUNDARY-LAYER WINDS IN THAT AREA. AS SUCH...ANY RELATIVELY DISCRETE CONVECTION MAY BECOME SUPERCELLULAR. DEEP-LAYER FLOW WILL BE MORE UNIDIRECTIONAL FARTHER SW IN THE WARM SECTOR WITH MULTICELL BANDS/CLUSTERS POSSIBLE. LATER SHIFTS MAY NEED TO REFINE POPS TO COINCIDE WITH THE MAIN THREAT AREAS. THE COLD FRONT SHOULD CROSS THE COMMONWEALTH SUNDAY MORNING. PRECIP CHANCES AND DEWPOINTS WILL DECREASE FROM WEST TO EAST IN THE WAKE OF THE CFROPA DURING THE DAY SUNDAY WITH MUCH DRIER...LESS HUMID AIR DIRECTED INTO THE REGION BEHIND A GUSTY NLY WND. EARLY NEXT WEEK LOOKS COOL AND MAINLY DRY WITH NW FLOW ALOFT BUT WILL NEED TO WATCH UPPER TROUGH DIGGING THROUGH THE NORTHEAST STATES. UPPER RIDGE SHOULD ARRIVE BY LATE TUE/WED ACCOMPANIED BY HOT/HUMID CONDS. THE NEXT CHC OF RAIN SHOULD HOLD OFF UNTL LATE NEXT WEEK AS SFC HIGH MOVES OFF THE COAST AND FNTL SYS APPROACHES FROM THE MIDWEST. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... MVFR HZ FROM EARLIER TODAY HAS DISSIPATED ACROSS THE REGION AS OF THE 18Z ISSUANCE. THE PRIMARY CONCERN FOR THE REMAINDER OF THE DAY WILL BE THE DEVELOPMENT OF WIDELY SCATTERED SHRA/TSRA AHEAD OF AN ADVANCING COLD FRONT. STORMS MAY BECOME SEVERE IN THE FAVORABLE CONDITIONS PROVIDED BY THE WARM AND HIGHLY UNSTABLE AIR MASS. TSTMS ARE ALREADY BEGINNING TO DEVELOP ACROSS THE NORTHERN TIER AS OF 18Z AND WILL CONTINUE TO BUILD ACROSS THE REGION THROUGH 03Z. AFTER THE FRONT MOVES THROUGH TONIGHT...MVFR/IFR BR AND HZ IS EXPECTED TO RETURN TO MUCH OF THE REGION. ISOLATED CASES OF LIFR CEILINGS ARE ALSO POSSIBLE BEFORE 12Z. HAZE WILL LINGER ACROSS MUCH OF THE STATE ONCE AGAIN...ESPECIALLY WHERE RAIN FALLS THIS AFTERNOON. UNSETTLED WEATHER IS EXPECTED TO RETURN TOMORROW AFTERNOON...REMAINING IN PLACE FOR MUCH OF THE WEEKEND. OUTLOOK... THU NIGHT...MVFR NW / VFR SE. TSTMS LIKELY...REDUCING CIGS/VSBYS. FRI-SUN...PRIMARILY VFR. SCT SHRA/TSRA WITH LOCAL RESTRICTIONS. MON-TUE...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR PAZ057-059- 063>066. && SYNOPSIS...LA CORTE/STEINBUGL NEAR TERM...LA CORTE/STEINBUGL/KREKELER SHORT TERM...STEINBUGL/KREKELER LONG TERM...STEINBUGL/KREKELER AVIATION...LA CORTE/KOZAR
Hazardous weather outlook, Jun 9, 4:59 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 459 PM EDT THU JUN 9 2011 PAZ012-018-019-024>028-033>036-041-042-045-046-049>053-056-058- 102100- NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR- HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN- NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION- SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-SCHUYLKILL- 459 PM EDT THU JUN 9 2011 ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ057-059-063>066-102100- DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER- 459 PM EDT THU JUN 9 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 451 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ004>006-010-011-017-037-102100- WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-TIOGA- 459 PM EDT THU JUN 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS A COLD FRONT PUSHES EAST FROM THE OHIO VALLEY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MS
In the hours before
Special weather statement, Jun 9, 4:12 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
412 PM EDT THU JUN 9 2011
PAZ025-026-033-092045-
BLAIR PA-HUNTINGDON PA-SOMERSET PA-
412 PM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BLAIR...NORTHERN
HUNTINGDON AND NORTHERN SOMERSET COUNTIES...
AT 404 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
TIPTON TO BLUE KNOB STATE PARK TO DUNBAR...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR HOLLIDAYSBURG AROUND 420 PM...FRANKLINVILLE
AROUND 430 PM...PETERSBURG AROUND 440 PM AND MCALEVYS FORT AROUND 450
PM.
LAT...LON 3993 7938 4009 7926 4013 7918 4029 7906
4027 7890 4025 7889 4024 7868 4066 7822
4068 7772 4031 7852 4030 7855 4022 7872
3993 7933
FORECASTER:Special weather statement, Jun 9, 4:19 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
419 PM EDT THU JUN 9 2011
PAZ051>053-092100-
COLUMBIA PA-MONTOUR PA-NORTHUMBERLAND PA-
419 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL COLUMBIA...CENTRAL
NORTHUMBERLAND AND SOUTHERN MONTOUR COUNTIES...
AT 418 PM EDT...A STRONG THUNDERSTORM WAS NEAR MOORESBURG...MOVING
EAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR MECHANICSVILLE AROUND 430 PM...
BLOOMSBURG AROUND 440 PM...MAINVILLE AROUND 450 PM AND SHUMANS AROUND
500 PM.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 218 AND 247.
LAT...LON 4089 7627 4086 7629 4091 7679 4106 7673
4109 7622 4103 7622 4098 7620 4095 7621
FORECASTER: DANGELOSpecial weather statement, Jun 9, 4:41 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
441 PM EDT THU JUN 9 2011
PAZ063-092115-
CUMBERLAND PA-
441 PM EDT THU JUN 9 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CUMBERLAND COUNTY...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR NEWBURG...MOVING EAST
AT 25 MPH.
WIND GUSTS TO 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL BE NEAR WALNUT BOTTOM AROUND 450 PM...PINE
GROVE FURNACE AROUND 500 PM...MOUNT HOLLY SPRING AROUND 510 PM AND
BOILING SPRINGS AROUND 520 PM.
LAT...LON 4006 7753 4009 7754 4010 7756 4019 7754
4020 7704 4012 7707 4003 7719 4003 7721
4002 7725
FORECASTER:Special weather statement, Jun 9, 4:44 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
444 PM EDT THU JUN 9 2011
PAZ041-045-046-092115-
NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-
444 PM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL CLINTON
AND SOUTHERN LYCOMING COUNTIES...
AT 441 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WATERVILLE TO MCELHATTAN TO DUNNSTOWN...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE
POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR SALLADASBURG
AROUND 450 PM...JERSEY SHORE AROUND 455 PM...COGAN STATION AROUND
505 PM AND DUBOISTOWN AROUND 515 PM.
THIS WILL IMPACT I-180 BETWEEN MILE MARKERS 20 AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 120.
LAT...LON 4134 7683 4110 7700 4107 7712 4113 7746
4117 7744 4122 7732 4122 7734 4126 7741
4137 7737
FORECASTER: GARTNERSpecial weather statement, Jun 9, 4:45 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
445 PM EDT THU JUN 9 2011
PAZ033-034-092115-
BEDFORD PA-SOMERSET PA-
445 PM EDT THU JUN 9 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN BEDFORD AND
SOMERSET COUNTIES...
AT 436 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WINDBER TO OHIOPYLE...MOVING EAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR OSTERBURG AROUND 500 PM...NEW ENTERPRISE
AROUND 510 PM AND MANNS CHOICE AROUND 520 PM.
LAT...LON 3983 7939 3985 7942 3990 7941 3993 7938
4023 7871 4016 7814 4013 7816 3978 7897
FORECASTER:Local storm report, Jun 9, 4:57 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
457 PM EDT THU JUN 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM HAIL JERSEY SHORE 41.20N 77.27W
06/09/2011 E0.88 INCH LYCOMING PA TRAINED SPOTTER
HAIL COVERING GROUND
&&
EVENT NUMBER CTP1100235
EVANEGOThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:47 AM EDT | Heat Advisory | CTP | Adams, Cumberland, Dauphin, Lancaster, Lebanon, York | 18 hr |
| Jun 9, 5:47 AM EDT | Special Weather Statement | CTP | Warren | 88 min |
| Jun 9, 6:38 AM EDT | Special Weather Statement | CTP | Warren | 52 min |
| Jun 9, 1:20 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jun 9, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | Potter, Tioga | 88 min |
| Jun 9, 2:42 PM EDT | Special Weather Statement | CTP | Cambria, Clearfield | 63 min |
| Jun 9, 2:55 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Cambria, Clearfield | 2 hr |
| Jun 9, 2:59 PM EDT | Severe Thunderstorm Warning | CTP | Cambria, Clearfield | 61 min |
| Jun 9, 3:15 PM EDT | Special Weather Statement | CTP | Tioga | 30 min |
| Jun 9, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan, Tioga | 58 min |
| Jun 9, 4:12 PM EDT | Special Weather Statement | CTP | Blair | 33 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 41 min |
| Jun 9, 4:41 PM EDT | Special Weather Statement | CTP | Cumberland | 34 min |
| Jun 9, 4:44 PM EDT | Special Weather Statement | CTP | Lycoming | 31 min |
| Jun 9, 4:45 PM EDT | Special Weather Statement | CTP | Bedford, Somerset | 30 min |
| Jun 9, 4:59 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lycoming, Montour, Northumberland, Union | 46 min |
| Jun 9, 5:09 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Lebanon, Northumberland, Perry, Schuylkill, Snyder | 66 min |
| Jun 9, 5:16 PM EDT | Special Weather Statement | CTP | Franklin | 29 min |
| Jun 9, 5:18 PM EDT | Special Weather Statement | CTP | Perry | 27 min |
| Jun 9, 5:38 PM EDT | Special Weather Statement | CTP | Dauphin | 37 min |
| Jun 9, 5:40 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Dauphin, Perry, York | 65 min |
| Jun 9, 5:41 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland, Schuylkill, Sullivan | 64 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Dauphin, Franklin, Lancaster, Lebanon, York | 112 min |
| Jun 9, 5:53 PM EDT | Severe Thunderstorm Warning | CTP | Somerset | 37 min |
| Jun 9, 6:15 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 45 min |
| Jun 9, 6:32 PM EDT | Special Weather Statement | CTP | Somerset | 28 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.